Excessive Heat, Berks
- When
- June 7, 9:00 AM EST to June 10, 7:00 PM EST
- Where
- Berks forecast zone
- Injuries
- 5 direct, 0 indirect
- Reported by
- Mesonet
- Coordinates
- 40.416, -75.926 (the zone’s center; the record gives no point)
The most oppressive heat wave of the meteorological summer affected Eastern Pennsylvania from June 7th through the 10th. There were about twenty heat related deaths, eighteen within Philadelphia.
Every event with a place to put it; 7 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PHI wrote it up.
The most oppressive heat wave of the meteorological summer affected Eastern Pennsylvania from June 7th through the 10th. There were about twenty heat related deaths, eighteen within Philadelphia. There were also a couple of drownings within rivers. The combination of high temperatures well into the 90s and dew point temperatures in the 70s produced apparent temperatures or heat indices values as high as around 105 in Philadelphia and 100 to 105 elsewhere in Eastern Pennsylvania. Most of the highest temperatures occurred on the 10th, except in the Poconos where the highest temperatures occurred on the 9th. The highest apparent temperatures occurred on both the 7th and the 10th.
The excessive heat also caused many heat related injuries across the state. Many cooling centers were opened to assist senior citizens. The heat also caused a few roadways to buckle. Schools were still in session. Many that did not have air conditioning dismissed children early on the 9th and 10th. A couple of schools cancelled classes. Some after school activities were cancelled outright; others were shifted to air conditioned locations. The excessive heat caused some scattered and mainly localized power outages. There was about a twenty-five percent increase in vehicle distress calls. There was also a surge in purchases of air conditioners and pools. Some air conditioners were stolen from stores. Some public pools opened earlier than scheduled. Others took to creeks around the region, including the Brandywine, Bushkill, Monocacy and Wissahickon to seek relief.
In Philadelphia, there were eighteen heat related deaths. All but one occurred in homes with no air conditioners available or on and many with windows closed. The heat wave also coincided with the Commerce Bank Triple Crown of Cycling. The heatline run by the Philadelphia Corporation for Aging was open. Caller volume was described as heavy as they counsel callers about precautions and ways to detect signs of heat stress. Meals on Wheels handed heat tip sheets. In addition to the heat related deaths, a 38-year-old man collapsed outdoors. Power outages occurred on Gordon Street.
In Delaware County, a fourteen month old boy died after he was left in the backseat of a vehicle for about five hours in Marple Township on the 8th in the Lawrence Park Shopping Center. Also on the 8th, residents from the second floor of the Haverford Nursing and Rehabilitation Center were evacuated after the air conditioning failed. Several residents had to be hospitalized. Air conditioned senior citizen centers throughout the county had extended hours. In Haverford Township, the heat buckled a storm drain.
In Montgomery County, a 65-year-old man died in Pottstown from the heat on the 10th. The county issued a Code Red Hot Weather Health Warning. In Chester County, hospitals noted about a 20 percent increase in patient volume; most were with cardiac problems. Bucks County opened three air conditioned senior citizen centers.
In Berks County, several people sought treatment from heat related problems at the Reading Hospital and Saint Joe Medical Center. |In the Lehigh Valley, a drowned man was found under the Hokendauqua Bridge in Whitehall Township (Lehigh Township). Metropolitan Edison set a new usage record on the 9th: 3,005 megawatts. The old record was 2,996 megawatts on August 2nd 2006. The 9th was declared an Ozone Action Day in the Lehigh Valley. Lehigh and Northampton Transportation offered free bus rides. In Forks Township (Northampton County), one person hurt his head near the Bushkill Falls Spillway.
In the Poconos, even some schools in Monroe County dismissed children early. A man in his 30s drowned in the Lehigh Gorge in Carbon County. In Parryville (Carbon County), the Eastern Comfort Living assisted living facility was evacuated after the air conditioning failed and indoor temperatures reached the mid 90s on the 8th. Forty-seven people were evacuated, a few were hospitalized with hate related illnesses. | |Highest temperatures included 99 degrees at the Northeast Philadelphia Airport, 98 degrees at the Philadelphia International Airport, 97 degrees in Reading (Berks County) and West Chester (Chester County), 96 degrees at the Lehigh Valley International Airport, Hamburg (Berks County), Valley Forge (Chester County) and Doylestown (Bucks County), 95 degrees in Willow Grove (Montgomery County), 94 degrees in Springtown (Bucks County), 93 degrees in Lehighton (Carbon County)and 89 degrees in Mount Pocono (Monroe County).
The heat wave helped June 2008 to be one of the warmest Junes on record at a number of places in Eastern Pennsylvania. At the Philadelphia International Airport, the June monthly mean temperature of 76.4 degrees (4.1 degrees warmer than normal) was the fourth warmest June on record. In Reading, the June monthly mean temperature of 74.1 degrees (4.0 degrees warmer than normal) was the 7th warmest June on record. In Mount Pocono, the June monthly mean temperature of 65.6 degrees (3.6 degrees warmer than normal) was the tenth warmest June on record. While it did not crack the top ten, the June monthly mean temperature of 71.7 degrees was 3.2 degrees warmer than normal.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Jun 7, 2:10 AM EST, 6 hours 50 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
310 AM EDT SAT JUN 7 2008
.SYNOPSIS...
BERMUDA HIGH PRESSURE WILL REMAIN OVER THE REGION INTO EARLY NEXT
WEEK. A WEAK COLD FRONT IS FORECAST TO MOVE PAST THE AREA LATE TUESDAY
OR TUESDAY NIGHT, WITH HIGH PRESSURE RETURNING THURSDAY.
&&
.NEAR TERM /THROUGH TODAY/...
THE PREVIOUSLY ISSUED EXCESSIVE HEAT WARNING AND ADVISORY HAS BEEN
LEFT AS PREVIOUSLY ISSUED DEWPOINTS AREA ALREADY IN THE 60S AND
THEY SHOULD INCREASE A BIT MORE TODAY ALONG WITH TEMPERATURES
RISING TO THE LOWER AND MIDDLE 90S, EXCEPT AT THE COAST WHERE A
SEABREEZE WILL KEEP THEM COOLER.
SOME LOW CLOUDS AND PATCH FOG REMAIN OVER AREAS NEAR THE COAST
FROM ATLANTIC CITY SOUTHWARD INTO EASTERN DELAWARE. OTHERWISE
SKIES WERE MOSTLY CLEAR. THESE CONDITIONS ARE EXPECTED TO CONTINUE
INTO THE EARLY MORNING HOURS. BY LATE MORNING ANY FOG AND LOW
CLOUDS SHOULD BE DISSIPATED BY DAYTIME WARMING. AN UPPER RIDGE
COVERS THE REGION, BUT THIS RIDGE IS NOT AS STRONG OVER THE POCNOS
AND NW NJ AND SHORT WAVES COULD COME THROUGH FROM THE WEST THIS
AFTERNOON AS ANY LEFTOVER ENERGY FROM THE TSTMS IN THE UPPER
MIDWEST SKIRTS BY TO THE NORTH. SINCE THE AIRMASS WILL BE UNSTABLE
OVER THE AREA, THE POTENTIAL SHORT WAVE COULD DEVELOP TSTMS NORTH
THIS AFTERNOON AND MOS GUIDANCE SHOWS THIS AS WELL, THEREFORE, I
HAVE INCLUDED 20/30 POPS NORTH FOR THIS AFTERNOON FOR TSTMS.
MAV/MET/FWC TEMPS WERE GENERALLY CLOSE TODAY AND LOOK GOOD CONSIDERING
THE FCST SOUNDINGS. A SEABREEZE IS EXPECTED TO DEVELOP AND SPREAD
INLAND THIS AFTERNOON, PROVIDING RELIEF TO THE HEAT.
&&
.SHORT TERM /TONIGHT THROUGH SUNDAY NIGHT/...
ALL HEADLINES HAVE BEEN CONTINUED AS PREVIOUSLY ISSUED AND
CONTINUE TO LOOK REASONABLE.
HOT AND HUMID AIR REMAINS OVER THE REGION WITH THE BERMUDA HIGH IN
PLACE AND H8 TEMPS RISING TO 20C. GUIDANCE NUMBERS DIFFER BY A FEW
DEGREES, BUT EVEN SO, IT WILL STILL BE HOT WITH HIGHS IN THE 90S.
SOME AREAS MAY ALSO REACH THE UPPER 90S SUNDAY BUT 100 IS NOT
EXPECTED. DUE TO THE POSITION OF THE RIDGE AXIS, SUNDAY COULD SEE
ISOLATED TSTMS NORTH AS THERE IS MORE FLOW ALOFT THERE SUPPORTING
POTENTIAL SHORT WAVES TRIGGERING TSTMS OTHERWISE THE FORECAST IS
PRECIPITATION FREE. THERE WILL BE SOME CIRRUS AROUND MAINLY NORTH
AND FEW TO SCATTERED CU SHOULD DEVELOP EACH AFTERNOON, BUT NOT
ENOUGH TO LIMIT THE DAYTIME HEAT.
IN GENERAL, A BLEND OF GUIDANCE TEMPS WERE USED.
&&
.LONG TERM /MONDAY THROUGH FRIDAY/...
OUR EXCESSIVE HEAT WILL STILL BE WITH US MONDAY INTO TUESDAY.
ALTHOUGH GUIDANCE IS NOT SHOWING IT THIS FAR OUT, WE WONDER IF
TUESDAY MIGHT BE THE WORST-FEELING DAY, IF DEW POINTS CAN POOL
AHEAD OF THE APPROACHING WEAK COLD FRONT. ACTUAL AIR
TEMPERATURES MAY BE SLIGHTLY LESS IF THE UPPER RIDGE BREAKS DOWN A
BIT AND HEIGHTS LOWER SLIGHTLY, BUT THE COMBINATION OF
TEMPERATURES AND HUMIDITY MAY BE JUST AS BAD. OR, TEMPERATURES
TUESDAY MAY EVEN BE AS HOT, AND IT COULD TURN OUT BEING THE WORST
DAY OF ALL. MOS GUIDANCE MAY BE ABLE TO SORT IT OUT AS IT DIVERGES
FROM CLIMATOLOGY WITH THE EVENT NEARING TIME WILL TELL.
MODEL GUIDANCE IS SIMILAR TO YESTERDAY (AND LENDS SOME CONFIDENCE)
IN SHOWING A WEAK FONT MOVING PAST THE AREA TUESDAY EVENING. THE
GFS EVEN SHOWS A WAVE FORMING ON THE FRONT, BUT THIS MAY BE
OVERDONE. A TRUE AIR MASS CHANGE MAY NOT BE IN THE CARDS, BUT
SOME LESSENING OF TEMPERATURE AND DEW POINTS SHOULD OCCUR
WEDNESDAY, EVEN IF IT REMAINS PRETTY WARM OR HOT.
&&
.AVIATION /07Z SATURDAY THROUGH WEDNESDAY/...
A FOG/STRATUS BANK HAS FORMED OFF THE COAST AND PUSHED INLAND AND IS
MAINLY AFFECTING THE SOUTHERN TAF SITES EARLY THIS MORNING. BOTH
KACY AND KMIV HAVE BEEN SOCKED IN WITH LIFR CONDITIONS. KILG HAS
BEEN TEETERING WITH MVFR VSBYS BUT IFR/LIFR CIGS. MOST OTHER
LOCATIONS ARE EITHER MVFR OF VFR WITH SOME SCATTERED POCKETS OF FOG.
LATEST SATELLITE IMAGERY AND SFC OBS INDICATE THAT SOME OF THE
PERSISTENT LIFR CONDITIONS OVER THE SRN TAF SITES MAY BE STARTING TO
IMPROVE AS THE FOG/STRATUS BANK MAY BE BEGINNING TO MOVE. NONE OF
THE COMPUTER MODELS SEEMINGLY HANDLED THE LIFR/IFR CONDITIONS VERY
WELL AT ALL.
REGARDLESS, AS HIGH PRESSURE BUILD INTO THE REGION AND WITH STRONG
SUMMER SUN, EXPECT EVERYONE TO BE VFR LATER THIS MORNING. THEN VFR
CONDITIONS ARE EXPECTED FOR THE REMAINDER OF THE PERIOD.
OUTLOOK...
NO SIGNIFICANT WEATHER IS EXPECTED INTO TUESDAY. HOWEVER, WITH THE
HOT AND HUMID AIRMASS OVER THE REGION, THERE COULD BE SOME AFTERNOON
HAZE OR LATE NIGHT FOG THAT COULD REDUCE VISIBILITIES. ALSO, THERE
COULD BE SOME ISOLATED DIURNAL THUNDERSTORMS. A CDFNT WILL APPROACH
THE AREA LATE TUESDAY OR EARLY WEDNESDAY, AND THERE COULD BE A
BETTER CHANCE OF TSTMS AT THAT TIME.
&&
.MARINE...
SATELLITE IMAGERY SHOWS A FOG/STRATUS BANK MAINLY OVER THE SRN
COASTAL WATERS AND LWR DEL BAY EARLY THIS MORNING, WITH HIGHER DEW
POINT AIR ADVECTING IN. EXPECT ANY REDUCED VISIBILITIES TO END
LATER THIS MORNING AS STRONG SUN MOVES OVER THE REGION.
OTHERWISE, A STRONG BERMUDA HIGH PRESSURE SYSTEM WILL CONTROL THE
WEATHER INTO EARLY NEXT WEEK. EXPECT TRANQUIL CONDITIONS WITH NO
FLAGS EXPECTED THRU AT LEAST TUESDAY MORNING. A LONGER SLY FETCH
AND APPROACHING CDFNT MAY INCREASE SEAS LATER TUESDAY INTO
WEDNESDAY, BUT ATTM IT LOOKS LIKE THEY WILL REMAIN BELOW SCA
CRITERIA.
&&
.CLIMATE...
AN EXTENDED PERIOD OF HOT AND HUMID WEATHER WILL BE IN PLACE THROUGH
EARLY NEXT WEEK. BELOW ARE THE RECORD HIGH TEMPERATURES FOR
SATURDAY, SUNDAY AND MONDAY.
LOCATION SATURDAY SUNDAY MONDAY
ATLANTIC CITY, NJ 96 /1999/ 98 /1999/ 96 /1984/
PHILADELPHIA, PA 98 /1925/ 95 /1999/ 98 /1933/
WILMINGTON, DE 98 /1899/ 98 /1914/ 96 /1984/
ALLENTOWN, PA 98 /1925/ 94 /1984/ 98 /1933/
TRENTON, NJ 99 /1925/ 98 /1899/ 99 /1933/
GEORGETOWN, DE 90 /1986/ 94 /2007/ 96 /1959/
MOUNT POCONO, PA 86 /1984/ 88 /1999/ 92 /1933/
READING, PA 97 /1925/ 95 /2005/ 98 /1933/
/1984/
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...HEAT ADVISORY THIS AFTERNOON AND EVENING FOR PAZ060>062.
EXCESSIVE HEAT WATCH SUNDAY MONDAY AND TUESDAY FOR PAZ060>062.
EXCESSIVE HEAT WARNING THIS AFTERNOON AND EVENING AND SUNDAY
FOR PAZ067>071.
EXCESSIVE HEAT WATCH MONDAY AND TUESDAY PAZ067>071.
NJ...HEAT ADVISORY THIS AFTERNOON AND EVENING FOR NJZ007>010-
012-013-016-020.
EXCESSIVE HEAT WATCH SUNDAY MONDAY AND TUESDAY FOR
NJZ007>010-012-013-016-020.
EXCESSIVE HEAT WARNING THIS AFTERNOON AND EVENING AND SUNDAY
FOR NJZ015-017>019.
EXCESSIVE HEAT WATCH MONDAY AND TUESDAY FOR NJZ015-017>019.
DE...EXCESSIVE HEAT WARNING THIS AFTERNOON AND EVENING AND SUNDAY
FOR DEZ001.
EXCESSIVE HEAT WATCH SUNDAY MONDAY AND TUESDAY FOR DEZ001.
MD...HEAT ADVISORY THIS AFTERNOON AND EVENING FOR MDZ008.
EXCESSIVE HEAT WATCH SUNDAY MONDAY AND TUESDAY FOR MDZ008.
MARINE...NONE.
&&
SYNOPSIS...STAUBER
NEAR TERM...STAUBER
SHORT TERM...STAUBER
LONG TERM.../
AVIATION...NIERENBERG
MARINE...NIERENBERG
CLIMATE...GORSEHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 234 AM EDT SAT JUN 7 2008 DEZ001-NJZ015-017>019-PAZ067>071-080645- NEW CASTLE-MERCER-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-CHESTER- MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA- 234 AM EDT SAT JUN 7 2008 ...EXCESSIVE HEAT WARNING IN EFFECT FROM NOON TODAY TO 8 PM EDT SUNDAY... ...EXCESSIVE HEAT WATCH IN EFFECT FROM SUNDAY EVENING THROUGH TUESDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...CENTRAL NEW JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. EXCESSIVE HEAT WARNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. EXCESSIVE HEAT WARNING. EXCESSIVE HEAT WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MDZ008-NJZ007>010-012-013-016-020-PAZ060>062-080645- CECIL-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-WESTERN MONMOUTH- SALEM-OCEAN-BERKS-LEHIGH-NORTHAMPTON- 234 AM EDT SAT JUN 7 2008 ...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS EVENING... ...EXCESSIVE HEAT WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH TUESDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...SOUTHERN NEW JERSEY AND EAST CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. EXCESSIVE HEAT WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ002>004-MDZ012-015-019-020-NJZ001-014-021>027-PAZ054-055-080645- KENT DE-INLAND SUSSEX-DELAWARE BEACHES-KENT MD-QUEEN ANNES-TALBOT- CAROLINE-SUSSEX-EASTERN MONMOUTH-CUMBERLAND-ATLANTIC-CAPE MAY- ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN- SOUTHEASTERN BURLINGTON-CARBON-MONROE- 234 AM EDT SAT JUN 7 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN DELAWARE...EASTERN MARYLAND...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...SOUTHERN NEW JERSEY AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT HOT AND HUMID AIR WILL COVER THE REGION TODAY WITH HEAT INDEX VALUES REACH 100 TO 104. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY HOT AND HUMID WEATHER WILL CONTINUE INTO TUESDAY WITH HEAT INDEX VALUES CONTINUING TO REACH 100 TO 104 EACH AFTERNOON THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-450>455-080645- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 234 AM EDT SAT JUN 7 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 628 AM EDT SAT JUN 7 2008 DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054- 055-060>062-067>071-071230- NEW CASTLE-KENT DE-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON- SOMERSET-MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM- GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND- ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC- COASTAL OCEAN-SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH- NORTHAMPTON-CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA- INCLUDING THE CITIES OF...WILMINGTON...DOVER...GEORGETOWN... REHOBOTH BEACH...ELKTON...CHESTERTOWN...CENTREVILLE...EASTON... DENTON...NEWTON...WASHINGTON...MORRISTOWN...FLEMINGTON... SOMERVILLE...NEW BRUNSWICK...FREEHOLD...SANDY HOOK...TRENTON... PENNSVILLE...GLASSBORO...CAMDEN...CHERRY HILL...MOORESTOWN... MOUNT HOLLY...JACKSON...MILLVILLE...HAMMONTON... CAPE MAY COURT HOUSE...OCEAN CITY...ATLANTIC CITY... LONG BEACH ISLAND...WHARTON STATE FOREST...JIM THORPE... STROUDSBURG...READING...ALLENTOWN...BETHLEHEM...WEST CHESTER... NORRISTOWN...DOYLESTOWN...MEDIA 628 AM EDT SAT JUN 7 2008 ...AREAS OF FOG WILL REDUCE VISIBILITIES THIS MORNING... AREAS OF FOG HAVE DEVELOPED THIS MORNING AND VISIBILITIES HAVE BEEN REDUCED TO LESS THAN ONE MILE IN MANY LOCATIONS. IF YOU ARE TRAVELING THIS MORNING AND ENCOUNTER FOG, PLEASE SLOW DOWN, USE YOUR LOW BEAM HEADLIGHTS AND ALLOW EXTRA SPACE BETWEEN YOURSELF AND OTHER VEHICLES. THE FOG SHOULD LIFT AND VISIBILITIES WILL START TO IMPROVE IN A FEW HOURS AS DAYTIME HEATING CAUSES TEMPERATURES TO RISE OVER THE REGION. NIERENBERG
The national radar mosaic for the moment the first event began.
10 excessive heat. Local standard time, as filed.
As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.
| Event | Date | Age | Sex | Where | Kind |
|---|---|---|---|---|---|
| Excessive Heat, Carbon | 2008-06-08 | 37 | Male | In Water | Indirect |
| Excessive Heat, Delaware | 2008-06-09 | 1 | Male | Vehicle/Towed Trailer | Direct |
| Excessive Heat, Lehigh | 2008-06-09 | Male | In Water | Indirect | |
| Excessive Heat, Montgomery | 2008-06-10 | 65 | Male | Outside/Open Areas | Direct |
| Excessive Heat, Philadelphia | 2008-06-11 | 53 | Male | Outside/Open Areas | Direct |
| Excessive Heat, Philadelphia | 2008-06-09 | 82 | Female | Permanent Home | Direct |
| Excessive Heat, Philadelphia | 2008-06-10 | 65 | Female | Permanent Home | Direct |
| Excessive Heat, Philadelphia | 2008-06-10 | 89 | Male | Permanent Home | Direct |
| Excessive Heat, Philadelphia | 2008-06-10 | 65 | Female | Permanent Home | Direct |
| Excessive Heat, Philadelphia | 2008-06-10 | 69 | Female | Permanent Home | Direct |
| Excessive Heat, Philadelphia | 2008-06-10 | 91 | Female | Permanent Home | Direct |
| Excessive Heat, Philadelphia | 2008-06-10 | 85 | Male | Permanent Home | Direct |
| Excessive Heat, Philadelphia | 2008-06-10 | 94 | Male | Permanent Home | Direct |
| Excessive Heat, Philadelphia | 2008-06-11 | 81 | Female | Permanent Home | Direct |
| Excessive Heat, Philadelphia | 2008-06-11 | 97 | Female | Permanent Home | Direct |
| Excessive Heat, Philadelphia | 2008-06-11 | 67 | Female | Permanent Home | Direct |
| Excessive Heat, Philadelphia | 2008-06-11 | 82 | Male | Permanent Home | Direct |
| Excessive Heat, Philadelphia | 2008-06-11 | 50 | Female | Permanent Home | Direct |
| Excessive Heat, Philadelphia | 2008-06-11 | 42 | Male | Permanent Home | Direct |
| Excessive Heat, Philadelphia | 2008-06-11 | 82 | Female | Permanent Home | Direct |
| Excessive Heat, Philadelphia | 2008-06-12 | 91 | Female | Permanent Home | Direct |
| Excessive Heat, Philadelphia | 2008-06-12 | 73 | Male | Permanent Home | Direct |
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2008Every state in 2008This day in weather historyWarnings in Pennsylvania, June 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 114267, 114268, 114269, 114270, 114271, 114273, 114274, 114275, 114276, 114277.